Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Can cervical epidural causes tinnitus, tingling in face and mild sinus?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6316 Questions
I had a cervical epidural this morning. It almost 13 hours later. I am experiencing some sever tinittus and numbness/tingling in my face (below my nose, lower lip, lower left cheek) I also have the sensation of mild sinus drainage/irratation. I also have a mild headache
Posted Mon, 23 Dec 2013 in Brain and Spine
Answered by Dr. Vivek Chail 58 minutes later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXXX, Thanks for writing in to us. I have read your query in detail. There are some clarifications and suggestions as per the situation you are in. Situation 1: If you are still having an infusion pump and catheter for cervical epidural: Please have the infusion pump stopped and catheter removed. Knowing the last dose of epidural is important (I assume it is 13 hours as mentioned). The catheter might be causing nerve irritation and hence your symptoms. Situation 2: If you only have an epidural catheter: Discuss with your doctor and person who is treating you to get the catheter out, the symptoms might again be due to the nerve irritation. Time since epidural is important. Situation 3: If you do not have an epidural catheter right now and it has been 13 hours since removal: Such side effects can be seen in patients for up to 2 to 3 days after last dose of epidural. However you must report this to your doctor and take any counter medications if felt necessary. These symptoms are variable from patient to patient after epidural. You should always keep your doctor informed if you are under any medications such as blood thinners. These symptoms should subside in 3 days time. Should there be increasing severity of symptoms please contact your doctor immediately.immediately. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor